| Model Number |
H74939407S0 |
| Medical Device Problem Codes |
Malposition of Device (2616); Material Deformation (2976)
| Health Effect - Clinical Code |
Cardiac Perforation (2513)
| Date of Event |
11/10/2023
Type of Reportable Event
Death
Additional Manufacturer Narrative
The device was not returned for evaluation due to being disposed; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As described in the device instructions for use (dfu) warnings section: · monitor the wire position throughout the procedure for proper placement of curve and distal tip.· when advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.As described in the device instructions for use section: 7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.At the time of this report, there is no known relationship between the safari2 device, and the adverse event and no patient complication due to the reported wire positioning issue.Perforation and death are known potential adverse events associated with the safari2 guidewire and are listed in the instructions for use (ifu).Therefore, adverse event is selected in section b1, and death selected in section b2 as a good faith measure.If any further relevant information is provided, a follow up medwatch report will be submitted.
Event or Problem Description
Event description: good initial position, based on report and checked.Initial trouble trying to properly accommodate safari guidewire, interfering with mitral apparatus.Suggested to change for an extra small safari as it seemed to be a short ventricle, but physicians refused to do it.Effective predilation done with 20mm balloon.Valve marker positioned at annulus level, but due to horizontal aorta remained centralized and in an unstable position.Guidewire tending to go aortic, so physician was constantly correcting depth and valve position.Upper crown opened and checked there was no parallax.Valve and guidewire was repositioned based on upper crown to native valve position and fully open knob 1 to deploy stabilization arches.No parallax.As position was not stable, use of pacemaker for final deployment was considered.New adjustment of valve position and guidewire was performed and deployed valve with pacemaker at 120bpm.Valve was pushed up and ended hanging at the edge of the aortic annulus.Aortogram revealed severe insufficiency.Done postdilation and valve popped up.While physicians snared the valve, a new valve was loaded in a new ds, and implanted in the correct position taking extreme care of the valve and guidewire positions at all times and making the necessary corrections.Replaced guidewire with pigtail and checked gradient which was near zero and aortogram showed no leak or insufficiency.When retrieving ds patient went into an unstable condition and an aortogram of descending aorta revealed a significant dissection starting at brachiocephalic trunk.As a bail out, stents in both carotids were implanted as a flap of the dissection was occluding part of both vessels.The procedure ended with a patient's stable condition.On november 10 i was informed by the physicians that the patient had brain death and died due to the severity of the condition.
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each safari2 275cm sml crv 1pk; returned coiled, loose without the dispenser assembly and double-bagged within "zip-lock" style poly biohazard pouches.Note, the distal tip was lodged within the j-straightener.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire an unknown distance from the distal tip weld mass with concurrent stretched coil damage of 37.4 cm.The distal tip is lodged within the lumen of the j-straightener attachment 3.6 cm from the distal tip of the j-straightener along with traces of dried blood.The specimen also presented kink damage in the formed curve along with the coil misalignment.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As described in the device instructions for use (dfu) warnings section: monitor the wire position throughout the procedure for proper placement of curve and distal tip.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.As described in the device instructions for use section: 7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.Please note that there is no mention of the guidewire being lodged within the j-straightener, stretched coil damage, or a guidewire fracture in the event description or additional information within the responses received by the distributor's team to date.The distributor's medical director reviewed the media and noted a severe kink in the wire could be seen inside the left ventricle in the first image reviewed.No other damage to the guidewire was noted during this review.Therefore, the guidewire being lodged within the j-straightener, stretched coil damage, and guidewire fracture appear to have occurred during post event handling.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided it appeared that procedural and/or clinical factors have contributed to the event as reported.At the time of this report, there is no known relationship between the safari2 device, and the adverse event and no patient complication due to the reported wire positioning issue.Perforation and death are known potential adverse events associated with the safari2 guidewire and are listed in the instructions for use (ifu).If any further relevant information is received, a follow up medwatch report will be submitted.
Additional Manufacturer Narrative
Correction to a previously submitted mdr to correct the brand name in section d1 and the model number, catalog number and primary unique device identifier (udi) number in section d4.